MAUDE Adverse Event Report: ULAB SYSTEMS ULAB SYSTEMS USMILE ALIGNER; CLEAR DENTAL ALIGNER

ULAB SYSTEMS ULAB SYSTEMS USMILE ALIGNER; CLEAR DENTAL ALIGNER
Model Number FG0094
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682); Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the doctors office informed ulab systems' client services group that their patient had a potential allergic reaction during their treatment to a usmile aligner.Why: no rma issued.Client services replied via email to the doctor's office and provided the msds sheet for the aligner material which is used to manufacturer the usmile aligners.Client services also asked the doctor if the patient had any known allergies, and the doctor responded that the patient is allergic to sulfa drugs (co-trimoxazole (septrin), sulfadiazine, sulfamethoxazole (gantanol), trimethoprim-sulfamethoxazole (bactrim, bactrim ds, septra, and septra ds), trimethoprim (trimpex, proloprim, and primsol), sulfasalazine (azulfidine en-tabs, azulfidine, and sulfazine), sulfisoxazole (gantrisin)) which are commonly used to treat bacterial infections.The doctor stated that the patient had a reaction with 2 aligners in the 1st refinement and 1 aligner in the 2nd refinement, which resulted in swelling for about 3-4 weeks.The doctor also stated "i'm not sure it was an allergy, because it was only 1 aligner.I had an invisalign patient that had a polyester allergy, that could not tolerate any aligners.This was lip swelling that imo, viral and it ran it's course".Conclusion: the cause of the patient's allergic reaction is undetermined.It is unknown if the reva material was the cause of the allergic reaction, if it was a viral infection that ran its course, or if other external factors / common allergens were introduced at same time as the aligner treatment, such as pollens, dust-mites, pet allergens, biologic products, insect venoms, or other orthodontic treatment materials including glues/adhesives, rubber bands, latex, or attachment materials used in the treatment planning.Per sop0014, mandatory medical device reporting ulab systems reported this allergic reaction as an emdr (form fda 3500a) through our webtrader production account, on 10/27/2023.Refer to the attached medwatch fda esubmitter generated form 3500a- mfr report #: 3017155477-2023-00007.
 
Additional Manufacturer Narrative
The cause of the patient's allergic reaction is undetermined.It is unknown if the aligner material was the cause of the allergic reaction, if it was a viral infection that ran its course, or if other external factors / common allergens were introduced at same time as the aligner treatment, such as pollens, dust-mites, pet allergens, biologic products, insect venoms, or other orthodontic treatment materials including glues/adhesives, rubber bands, latex, or attachment materials used in the treatment planning.Additionally, the doctor stated that the patient is allergic to sulfa drugs which are commonly used to treat bacterial infections.The doctor stated that the patient had a reaction with 2 aligners in the 1st refinement and 1 aligner in the 2nd refinement, which resulted in swelling for about 3-4 weeks.The doctor also stated "i'm not sure it was an allergy, because it was only 1 aligner.I had an invisalign patient that had a polyester allergy, that could not tolerate any aligners.This was lip swelling that imo, viral and it ran it's course".Per sop0014, mandatory medical device reporting ulab systems reported this allergic reaction as an emdr (form fda 3500a) through our webtrader production account, on 10/27/2023.Refer to the attached medwatch fda esubmitter generated form 3500a- mfr report #: 3017155477-2023-00007.

Brand Name
ULAB SYSTEMS USMILE ALIGNER
Common Device Name
CLEAR DENTAL ALIGNER
Manufacturer (Section D)
ULAB SYSTEMS
7005 appling farms pkwy
memphis TN 38133
Manufacturer (Section G)
ULAB SYSTEMS
7005 appling farms pkwy
memphis TN 38133
Manufacturer Contact
shawn forsythe
7005 appling farms pkwy
memphis, TN 38133
8669008522
MDR Report Key18023101
Report Number3017155477-2023-00007
Device Sequence Number7684455
Product Code NXC
UDI-Device Identifier00860002380094
UDI-Public00860002380094
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K192596N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Remedial Action Other,Patient Monitoring
Type of Report Initial
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberFG0094
Device Catalogue NumberN/A
Device Lot NumberUJY10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Initial Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FG0094, ULAB SYSTEMS USMILE DENTAL ALIGNER KIT
Outcome Attributed to Adverse Event Other;
Patient SexFemale